Semiparametric estimation of a panel data proportional hazards model with fixed effects
This paper considers a panel duration model that has a proportional hazards specification with fixed effects. The paper shows how to estimate the baseline and integrated baseline hazard functions without assuming that they belong to known, finitedimensional families of functions. Existing estimators assume that the baseline hazard function belongs to a known parametric family. Therefore, the estimators presented here are more general than existing ones. This paper also presents a method for estimating the parametric part of the proportional hazards model with dependent right censoring, under which the partial likelihood estimator is inconsistent. The paper presents some Monte Carlo evidence on the small sample performance of the new estimators.
|Date of creation:||03 Apr 2002|
|Date of revision:|
|Contact details of provider:|| Postal: The Institute for Fiscal Studies 7 Ridgmount Street LONDON WC1E 7AE|
Phone: (+44) 020 7291 4800
Fax: (+44) 020 7323 4780
Web page: http://cemmap.ifs.org.uk
More information through EDIRC
|Order Information:|| Postal: The Institute for Fiscal Studies 7 Ridgmount Street LONDON WC1E 7AE|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Gorgens, Tue & Horowitz, Joel L., 1999.
"Semiparametric estimation of a censored regression model with an unknown transformation of the dependent variable,"
Journal of Econometrics,
Elsevier, vol. 90(2), pages 155-191, June.
- Horowitz, J. & Gorgens, T., 1995. "Semiparametric Estimation of a Censored Regression Model with an Unknown Transformation of the Dependent Variable," Working Papers 95-15, University of Iowa, Department of Economics.
- Tue Gorgens & Joel L. Horowitz, 1996. "Semiparametric Estimation of a Censored Regression Model with an Unknown Transformation of the Dependent Variable," Econometrics 9603001, EconWPA.
- Ridder, G. & Tunali, I., 1997.
"Stratified Partial Likelihood Estimation,"
1997/17, Koc University.
- Jaap H. Abbring & Pierre-André Chiappori & Jean Pinquet, 2003.
"Moral Hazard and Dynamic Insurance Data,"
Journal of the European Economic Association,
MIT Press, vol. 1(4), pages 767-820, 06.
- Van den Berg, Gerard J., 2001.
"Duration models: specification, identification and multiple durations,"
Handbook of Econometrics,
in: J.J. Heckman & E.E. Leamer (ed.), Handbook of Econometrics, edition 1, volume 5, chapter 55, pages 3381-3460
- Van den Berg, Gerard J., 2000. "Duration Models: Specification, Identification, and Multiple Durations," MPRA Paper 9446, University Library of Munich, Germany.
- Farber, Henry S, 1994. "The Analysis of Interfirm Worker Mobility," Journal of Labor Economics, University of Chicago Press, vol. 12(4), pages 554-93, October.
- Powell, James L & Stock, James H & Stoker, Thomas M, 1989. "Semiparametric Estimation of Index Coefficients," Econometrica, Econometric Society, vol. 57(6), pages 1403-30, November.
- Tiemen Woutersen, 2000. "Estimators for Panel Duration Data with Endogenous Censoring and Endogenous Regressors," Econometric Society World Congress 2000 Contributed Papers 1581, Econometric Society.
- Robinson, Peter M, 1988. "Root- N-Consistent Semiparametric Regression," Econometrica, Econometric Society, vol. 56(4), pages 931-54, July.
- Jinyong Hahn, 1994. "The Efficiency Bound of the Mixed Proportional Hazard Model," Review of Economic Studies, Oxford University Press, vol. 61(4), pages 607-629.
- Lancaster, Tony, 2000. "The incidental parameter problem since 1948," Journal of Econometrics, Elsevier, vol. 95(2), pages 391-413, April.
- Horowitz, Joel L, 1996. "Semiparametric Estimation of a Regression Model with an Unknown Transformation of the Dependent Variable," Econometrica, Econometric Society, vol. 64(1), pages 103-37, January.
- Joel L. Horowitz, 1999. "Semiparametric Estimation of a Proportional Hazard Model with Unobserved Heterogeneity," Econometrica, Econometric Society, vol. 67(5), pages 1001-1028, September.
- Bowlus, Audra J & Kiefer, Nicholas M & Neumann, George R, 2001.
"Equilibrium Search Models and the Transition from School to Work,"
International Economic Review,
Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 42(2), pages 317-43, May.
- Audra J. Bowlus & Nicholas M. Kiefer & George R. Neumann, 1997. "Equilibrium Search Models and The Transition from School to Work," Labor and Demography 9705004, EconWPA.
- Bowlus, A.J. & Kiefer, N.M. & Neumann, G.R., 1997. "Equilibrium Search Models and The Transition from School to Work," Working Papers 97-05, University of Iowa, Department of Economics.
- Pakes, Ariel & Pollard, David, 1989. "Simulation and the Asymptotics of Optimization Estimators," Econometrica, Econometric Society, vol. 57(5), pages 1027-57, September.
- Robert H. Topel & Michael P. Ward, 1992. "Job Mobility and the Careers of Young Men," The Quarterly Journal of Economics, Oxford University Press, vol. 107(2), pages 439-479.
- Horowitz, Joel & Hardle, Wolfgang, 1994.
"Direct Semiparametric Estimation of Single-Index Models With Discrete Covariates,"
94-22, University of Iowa, Department of Economics.
- J. L. HOROWITZ & Wolfgang HÄRDLE, 1994. "Direct Semiparametric Estimation of Single - Index Models with Discrete Covariates," SFB 373 Discussion Papers 1994,36, Humboldt University of Berlin, Interdisciplinary Research Project 373: Quantification and Simulation of Economic Processes.
- Efromovich S., 2001. "Density Estimation Under Random Censorship and Order Restrictions: From Asymptotic to Small Samples," Journal of the American Statistical Association, American Statistical Association, vol. 96, pages 667-684, June.
- Jovanovic, Boyan, 1979.
"Job Matching and the Theory of Turnover,"
Journal of Political Economy,
University of Chicago Press, vol. 87(5), pages 972-90, October.
- Bo E. Honoré, 1993. "Identification Results for Duration Models with Multiple Spells," Review of Economic Studies, Oxford University Press, vol. 60(1), pages 241-246.
- Horowitz, Joel L, 2001. "Nonparametric Estimation of a Generalized Additive Model with an Unknown Link Function," Econometrica, Econometric Society, vol. 69(2), pages 499-513, March.
When requesting a correction, please mention this item's handle: RePEc:ifs:cemmap:21/02. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Emma Hyman)
If references are entirely missing, you can add them using this form.